A 32-year-old female asked:
If you've taken nexium and had side effects like nausea and abdominal pain, would it be a good idea to switch to prilosec? and can you continue to take pepcid complete while also taking prilosec?
1 doctor answer • 1 doctor weighed in
Cardiology 22 years experience
Symptoms on Nexium: Nexium is in the class of medications called proton pump inhibitors (PPI), similar to Prilosec, Prevacid, Protonix, and Aciphex. Sometimes, can have symptoms on one but not another, so it sounds reasonable to try another one in this class. Pepsid is not a PPI; it is an H2 blocker, like Zantac, Tagamet and Axid. These can be used with PPI, however if you need both, should be under doctor orders.
Created for people with ongoing healthcare needs but benefits everyone.
22 viewsAnswered Dec 03, 2020
Last updated Dec 3, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.